Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Will there be any complication during or after aborting 5 week old pregnancy ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Am 38 years old. I think i am 5 weeks pregnant. I need to go for a abortion due to family issues. How do i go about it. What would be the complications after abortion
Posted Tue, 17 Apr 2012 in Abortion and Stillbirth
Answered by Dr. Shanthi.E 42 minutes later

Thanks for posting your query.

I understand your concern.

First of all, Get a Urine pregnancy test done at home to confirm your pregnancy.

It is a very simple, easy and reliable method for detection of pregnancy.

I hope you know the method of doing the test. Even otherwise, I am suggesting you how to do a urine pregnancy test.

Take an early morning urine sample, put 3 drops of urine on the card that is provided in the pregnancy kit.

Wait for a minute, If you see 2 bands of colour in the "C" and "T" area on the card, It suggests that you are pregnant.

You need to confirm your pregnancy first by this simple test.

You can go in for an abortion as you said due to family issues.

Please consult a Gynaecologist with the urine test report.

Address your concern to abort the baby with your doctor.

In Early pregnancy upto 8 weeks, Abortion or MTP can be done medically by using oral tablets.

It can also be done surgically in the operation theatre by doing the procedure D and E.

Doctors prefer the medical approach in early pregnancy, also do the patients.

I advise you to go in for medical management with oral tablets.

This is an OPD procedure, You will have to visit the gynaecologist and take the tablets orally as told by her.

Bleeding from the vagina may start from the same day or may even start from the next day.

You will also be given a course of antibiotic to prevent any infection.

You will require rest for a day or two and you can get back to normal routine as always.

Termination of pregnancy by medical method has least side effects.

You can as well opt for it.

Complications can be retained products of conception which may require surgical management. But that is not common.

Also other complications like secondary systemic infection can happen but does not happen if good antibiotics are taken.

I suggest you not to worry and go ahead with medical termination of pregnancy.

Hope I have answered your query. I will be available for your follow up queries if any.

Wishing you good health.


Above answer was peer-reviewed by
Follow-up: Will there be any complication during or after aborting 5 week old pregnancy ? 3 hours later
I have already got urine test done this mornng. It has come positive. I am not sure how many weeks. Last i got periods on 6th XXXXXXX As you suggested is it fine to go for work the very next day because i do not have any leave. Since I am sitting and working will it be ok. Thank you so much for your answers
Answered by Dr. Shanthi.E 2 hours later

Thanks for writing back to me.

It is good that you have done your urine pregnancy test and it is positive.

As told by you, your Last Menstrual Period ( LMP ) was on 6th XXXXXXX

You will be approximately 5 weeks pregnant now.

You can safely get back to work after a day's rest.

You may have some amount of lower abdominal pain.

After the abortion, I suggest you to carry with you simple analgesics like Tab. Paracetamol and also adequate number of sanitary pads as the bleeding will be more than the normal menstrual bleed.

Hope I have answered your query.


Above answer was peer-reviewed by
Follow-up: Will there be any complication during or after aborting 5 week old pregnancy ? 16 hours later
As per your suggestion. I met the doctor and have taken first dose of oral tablet and doctor has asked me to come tomorrow. She told me that bleeding will not start now and will start only after 2 dose. But for me it has already started. Not too much. Little bit. Is it ok? I hope there wont be any complications. Thank you so much for your answers
Answered by Dr. Shanthi.E 10 minutes later

Nice to hear from you again.

It is ok that your bleeding has started after the first dose of medicines.

You need not worry. There won't be any complications.

Bleeding will increase after the 2nd dose of medicines.

Wishing you speedy recovery.

Get well soon.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor